Lithuanian Mathematical Journal

, Volume 59, Issue 1, pp 24–38 | Cite as

Distribution of Arithmetic Functions on Particular Subsets of Integers

  • Jean-Marie De KoninckEmail author
  • Imre Kátai


Let Q1, . . . , Qt[x] be polynomials with no constant term for which each linear combination m1Q1(x) + · · ·+mtQt (x) with m1, . . . , mtand not all 0 always has an irrational coefficient. Let I1, . . . , It be sets included in the interval [0, 1), each being a union of finitely many subintervals of [0, 1). Furthermore, let \( \mathcal{T} \) be the set of positive integers n for which {Q1(n)} ∈ I1, . . . , {Qt(n)} ∈ It simultaneously, where {y} stands for the fractional part of y. Let t1, t2, . . . be a uniformly summable sequence of complex numbers and set T(x) =  ∑ n ≤ xtn and\( T\left(x|\mathcal{T}\right)=\sum {}_{n\le x,n\in \mathcal{T}}{t}_n \). We prove that, as x→∞, \( T(x)/x\sim T\left(x|\ \mathcal{T}\right)/\left(\uplambda \left({I}_1\right)\cdots \uplambda \left({I}_t\right)x\right) \), where λ(I) is the Lebesgue measure of a set I.


polynomials primes arithmetic function 


11K16 11N37 11A41 



  1. 1.
    H. Daboussi and H. Delange, Quelques propriétés des fonctions multiplicatives de module au plus égal à 1, C. R. Acad. Sci., Paris, Sér. A, 278:245–264, 1974.MathSciNetzbMATHGoogle Scholar
  2. 2.
    H. Daboussi and H. Delange, On multiplicative arithmetical functions whose modulus does not exceed one, J. Lond. Math. Soc., 26:245–264, 1982.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    P.D.T.A. Elliott, Probabilistic Number Theory. II: Central Limit Theorems, Springer, New York, 1980.CrossRefzbMATHGoogle Scholar
  4. 4.
    P. Erdős and P. Turán, On a problem in the theory of uniform distribution. I, Indag. Math., 10:370–378, 1948.zbMATHGoogle Scholar
  5. 5.
    P. Erdős and P. Turán, On a problem in the theory of uniform distribution. II, Indag. Math., 10:406–413, 1948.zbMATHGoogle Scholar
  6. 6.
    K.H. Indlekofer and I. Kátai, Exponential sums with multiplicative coefficients, Acta Math. Hung., 54:263–268, 1989.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    I. Kátai, On the distribution of arithmetical functions, Acta Math. Hung., 20:69–87, 1969.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    I. Kátai, On the distribution of arithmetical functions on the set of primes plus one, Compos. Math., 19:278–288, 1969.MathSciNetzbMATHGoogle Scholar
  9. 9.
    I. Kátai, A remark on a theorem of H. Daboussi, Acta Math. Hung., 47:223–225, 1986.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    I. Kátai, On the sum of boundedmultiplicative functions over some special subsets of integers, Unif. Distrib. Theory, 3(2):37–43, 2008.MathSciNetzbMATHGoogle Scholar
  11. 11.
    M. Tamaka, On the number of prime factors of integers, Jpn. J. Math., 25:1–20, 1955.MathSciNetCrossRefGoogle Scholar
  12. 12.
    I.M. Vinogradov, The Method of Trigonometric Sums in the Theory of Numbers, Dover, Mineola, NY, 2004. Translated from the Russian, revised and annotated by K.F. Roth and A. Davenport. Reprint of the 1954 translation.Google Scholar
  13. 13.
    H. Weyl, Über die Gleichverteilung von Zahlen mod. Eins, Math. Ann., 77(3):313–352, 1916.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Département de mathématiques et de statistiqueUniversité Laval, QuébecQuébecCanada
  2. 2.Computer Algebra DepartmentEötvös Loránd UniversityBudapestHungary

Personalised recommendations